Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 10, 2013, 4:22 AM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 4:22 AM CST (10:22 UTC)
- Expired
- Feb 10, 2013, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -174 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS73 KGLD 101022 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 322 AM MST SUN FEB 10 2013 COZ091-092-KSZ004-013>016-027>029-041-042-101830- /O.UPG.KGLD.HW.A.0002.130210T1200Z-130211T0000Z/ /O.NEW.KGLD.WI.Y.0004.130210T1022Z-130211T0000Z/ KIT CARSON-CHEYENNE CO-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 322 AM MST SUN FEB 10 2013 /422 AM CST SUN FEB 10 2013/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...NORTHERLY WINDS WILL INCREASE RAPIDLY AROUND SUNRISE AND REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH ARE POSSIBLE. * OTHER IMPACTS...AREAS OF BLOWING SNOW ARE POSSIBLE WHERE THERE IS SNOWFALL...WHILE AREAS WITHOUT SNOW MAY HAVE BLOWING DUST PRODUCING A DECREASE IN VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ002-003-NEZ080-081-101830- /O.UPG.KGLD.HW.A.0002.130210T1200Z-130211T0000Z/ /O.NEW.KGLD.WI.Y.0004.130210T1800Z-130211T0000Z/ RAWLINS-DECATUR-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...TRENTON...MCCOOK 422 AM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...NORTHERLY WINDS WILL INCREASE RAPIDLY AROUND SUNRISE AND REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH ARE POSSIBLE. * OTHER IMPACTS...AREAS OF BLOWING SNOW ARE POSSIBLE WHERE THERE IS SNOWFALL...WHILE AREAS WITHOUT SNOW MAY HAVE BLOWING DUST PRODUCING A DECREASE IN VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-KSZ001-NEZ079-101830- /O.NEW.KGLD.WI.Y.0004.130210T1800Z-130211T0000Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 322 AM MST SUN FEB 10 2013 /422 AM CST SUN FEB 10 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHERLY WINDS WILL INCREASE RAPIDLY AROUND SUNRISE AND REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH ARE POSSIBLE. * OTHER IMPACTS...AREAS OF BLOWING SNOW ARE POSSIBLE WHERE THERE IS SNOWFALL...WHILE AREAS WITHOUT SNOW MAY HAVE BLOWING DUST PRODUCING A DECREASE IN VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
125 WWUS73 KGLD 101215 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 515 AM MST SUN FEB 10 2013 COZ091-092-KSZ004-013>016-027>029-041-042-110000- /O.CON.KGLD.WI.Y.0004.000000T0000Z-130211T0000Z/ KIT CARSON-CHEYENNE CO-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 515 AM MST SUN FEB 10 2013 /615 AM CST SUN FEB 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * TIMING/DURATION...NORTHERLY WINDS WILL INCREASE RAPIDLY AROUND SUNRISE AND REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH ARE POSSIBLE. * OTHER IMPACTS...AREAS OF BLOWING SNOW ARE POSSIBLE WHERE THERE IS SNOWFALL...WHILE AREAS WITHOUT SNOW MAY HAVE BLOWING DUST PRODUCING A DECREASE IN VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-KSZ001>003-NEZ079>081-110000- /O.CON.KGLD.WI.Y.0004.130210T1800Z-130211T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...BENKELMAN...TRENTON...MCCOOK 515 AM MST SUN FEB 10 2013 /615 AM CST SUN FEB 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * TIMING/DURATION...NORTHERLY WINDS WILL INCREASE RAPIDLY AROUND SUNRISE AND REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH ARE POSSIBLE. * OTHER IMPACTS...AREAS OF BLOWING SNOW ARE POSSIBLE WHERE THERE IS SNOWFALL...WHILE AREAS WITHOUT SNOW MAY HAVE BLOWING DUST PRODUCING A DECREASE IN VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
417 WWUS73 KGLD 110000 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 500 PM MST SUN FEB 10 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110100- /O.EXP.KGLD.WI.Y.0004.000000T0000Z-130211T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 500 PM MST SUN FEB 10 2013 /600 PM CST SUN FEB 10 2013/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA THROUGH THE EVENING AND ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:48 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 9, 11:48 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1048 PM MST SAT FEB 9 2013
.UPDATE...
ISSUED AT 1003 PM MST SAT FEB 9 2013
LATEST TRENDS OF SHORT RANGE MODELS AND RADAR/SAT TRENDS LOWERING
CONFIDENCE IN CURRENT WINTER WEATHER/BLIZZARD HIGHLIGHTS. HOWEVER
WITH FAIRLY ROBUST SNOWFALL RATES OCCURRING IN SMALL AREA AROUND
GOODLAND...THINK STABILITY PROFILE IS LOW ENOUGH THAT SEEING A
PERIOD OF SIG SNOWFALL RATES NOT OUT OF THE QUESTION...ALTHOUGH
THINK SHIFTING POTENTIAL FOR HIGHEST SNOW AMOUNTS TO THE EAST
AROUND THE WRAY/BENKELMAN/ST FRANCIS AREA WARRANTED AT THE MOMENT.
PLAN ON SEEING HOW PRECIPITATION ORGANIZES OVER THE NEXT FEW HOURS
BEFORE MAKING A CALL ON CANCELING PORTIONS OF THE BLIZZARD WARNING.
UPDATE ISSUED AT 707 PM MST SAT FEB 9 2013
VERY STRONG WINDS THAT DEVELOPED BEHIND PAC FRONT TO THE IMMEDIATE
SOUTH OF SFC LOW HAVE DIMINISHED AS FRONTAL ZONE HAS STALLED
ACROSS CENTRAL CWA. HAVE ALLOWED VARIOUS WIND WARNING/ADVISORY
HIGHLIGHTS TO EXPIRE FOR THIS EVENING. WILL CONTINUE TO MONITOR
NEW SHORT TERM DATA AND MAKE APPROPRIATE ADJUSTMENTS AS NEEDED.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 314 PM MST SAT FEB 9 2013
LATE THIS AFTERNOON A DRY LINE WILL DEVELOP OVER EASTERN COLORADO
AHEAD OF A SURFACE LOW. BEST MID/UPPER LEVEL LIFT AND INSTABILITY
WILL BE ALONG THE DRYLINE...ESPECIALLY WITH THE LEFT EXIT OF THE
300MB JET BEING CO-LOCATED WITH THE DRY LINE. BEST INSTABILITY
LOOKS TO BE SOUTH OF HWY 24 SO WILL TREND CHANCES HIGHER IN THAT
DIRECTION.
TONIGHT THE DRY LINE WILL MOVE NORTHEAST ACROSS THE EASTERN HALF OF
THE AREA...EXITING THE AREA AN HOUR OR TWO AFTER MIDNIGHT.
ANTICIPATING THUNDERSTORMS TO BE ALONG OR JUST AHEAD OF THE DRYLINE SINCE
THIS IS WHERE THE BEST MOISTURE/LIFT WILL BE. DUE TO THE HIGH
CLOUD BASES THERE IS THE POSSIBILITY OF STRONG WIND GUSTS WITH ANY
THUNDERSTORMS THAT DEVELOP. MEANWHILE A STRONG COLD FRONT WILL
MOVE IN FROM THE NORTHWEST THIS EVENING. WINDS WILL TURN TO THE
NORTHWEST AND QUICKLY STRENGTHEN...WITH BLIZZARD CONDITIONS IN THE
NORTHWEST PART OF THE TRI-STATE AREA. TO THE SOUTH AND EAST THE
WINDS ARE LOWER AND THE LIFT IS LESS SO VISIBILITIES SHOULD REMAIN
ABOVE A QUARTER MILE TO MILE. THE STRONGEST LIFT WILL OCCUR AFTER
MIDNIGHT THROUGH EARLY MORNING.
SUNDAY...THE SNOW WILL TAPER OFF FROM WEST TO EAST AS THE SURFACE LOW
MOVES EAST. BEHIND THE SURFACE LOW WINDS WILL CONTINUE TO
STRENGTHEN. THERE IS A STRONG POSSIBILITY OF HIGH WINDS...WITH
GUSTS OF 60MPH DURING THE DAY FOR THE ENTIRE AREA. HOWEVER DUE TO
THE COMPLICATED WEATHER PATTERN TONIGHT HAVE NOT BEEN ABLE TO DIRECT
TOO MUCH ATTENTION TO THE WINDS. WILL BE HANGING ONTO THE WINTER
WEATHER PRODUCTS THROUGH THE DAY EVEN THOUGH THE SNOW WILL BE ENDING
DURING THE AFTERNOON. THE STRONG WINDS MAY STILL BE ABLE TO REDUCE
VISIBILITIES WITH NO SNOW FALLING.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 210 PM MST SAT FEB 9 2013
THE OVERALL WEATHER PATTERN WILL BEGIN TO CALM DOWN FOR THE EARLY
PART OF THE COMING WEEK AS THE LARGE LOW PRESSURE SYSTEM HEADS OFF
TOWARDS THE GREAT LAKES. ON SUNDAY NIGHT...WINDS MAY STILL BE
GUSTY AS THE PRESSURE GRADIENT REMAINS TIGHT OVER THE NORTHEASTERN
HALF OF THE FORECAST AREA. ALL PRECIPITATION WILL HAVE COME TO AN
END BY SUNDAY NIGHT. PARTLY TO MOSTLY CLOUDY SKIES SHOULD REMAIN
IN PLACE WITH LOW TEMPERATURES FALLING INTO THE TEENS.
MODELS ARE IN BETTER AGREEMENT ON A PIECE OF ENERGY THAT WILL BREAK
OFF THIS FIRST WEATHER SYSTEM AND HANG BACK ACROSS THE ROCKIES.
MODELS SHOW THIS SECOND PIECE OF ENERGY MOVING ACROSS THE REGION ON
MONDAY NIGHT. MODELS ARE ALSO IN BETTER AGREEMENT WITH RESPECT TO
THE PRECIPITATION FIELD AND HAVE LIGHT PRECIPITATION AMOUNTS
ACROSS GREELEY AND WICHITA COUNTIES. THIS IS FARTHER NORTH THAN
PREVIOUS RUNS. HAVE ADDED SLIGHT CHANCE PRECIPITATION
PROBABILITIES INTO THE FORECAST FOR THESE TWO COUNTIES. DUE TO
CONTINUED COLD TEMPERATURES...ALL PRECIPITATION WILL BE LIGHT
SNOW.
THIS SECOND SYSTEM WILL PUSH SOUTHEAST DURING THE DAY ON
TUESDAY...ELIMINATING ANY PRECIPITATION CHANCES. SKIES WILL CLEAR
OUT AND A WARMING TREND IS EXPECTED TO BEGIN AS MODELS INDICATE
WARMING TEMPERATURES AT 850 MB WITH WEST WINDS.
FOR THE LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS ARE NOW
SUGGESTING A DRIER SOLUTION WITH A LOW PRESSURE SYSTEM MOVING ACROSS
THE GREAT LAKES AND A TRAILING COLD FRONT PUSHING THROUGH THE PLAINS
ON THURSDAY. AS A RESULT...HAVE A DRY FORECAST THROUGH THE MIDDLE
AND END OF THE WEEK. HIGH TEMPERATURES ON WEDNESDAY SHOULD CLIMB INTO
THE UPPER 40S...LOW 50S. THE COLD FRONT WILL BE FELT ON WEDNESDAY
NIGHT AND INTO THURSDAY AS IT MOVES THROUGH THE TRI-STATE AREA.
TEMPERATURES WILL BE AROUND 10 DEGREES COOLER FOR THURSDAY WITH
BREEZY TO GUSTY WINDS. AGAIN...THE PRECIPITATION SEEMS TO SPLIT
AROUND THE REGION WITH PRECIPITATION IN THE MOUNTAINS AND THEN WITH
THE LOW FARTHER EAST. TEMPERATURES SHOULD BEGIN TO MODERATE AGAIN BY
NEXT WEEKEND AS A RIDGE OF HIGH PRESSURE TRIES TO BUILD IN FROM THE
WEST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1044 PM MST SAT FEB 9 2013
PERIODS OF MVFR TO IFR CONDITIONS WILL CONTINUE THROUGH 12Z AT
BOTH TERMINALS AS AREA OF PRECIPITATION MOVES ACROSS THE AREA.
CONDITIONS WILL BE HIGHLY VARIABLE THROUGH THE EARLY MORNING
HOURS. BIGGEST CONCERN NOW WILL BE HOW STRONG WINDS BECOME AS SFC
LOW BEGINS TO LIFT TO THE NORTHEAST AND STRONG CAA OVERSPREADS THE
AREA. LATEST DATA SUPPORTS WINDS GUSTING AROUND 50KTS AT GLD AND
TO A LESSER DEGREE MCK BTWN 15 AND 22Z. POINT SOUNDINGS INDICATE
POTENTIAL FOR SNOW SHOWERS AT THIS TIME...BUT DUE TO THE
CONVECTIVE NATURE OF THESE...CONFIDENCE TOO LOW TO INCLUDE
MEANINGFUL VISBY RESTRICTIONS ATTM.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLIZZARD WARNING UNTIL 6 PM CST SUNDAY FOR KSZ001.
WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ SUNDAY FOR
KSZ002-013-014.
HIGH WIND WATCH FROM 5 AM MST /6 AM CST/ SUNDAY THROUGH SUNDAY
AFTERNOON FOR KSZ002>004-013>016-027>029-041-042.
CO...BLIZZARD WARNING UNTIL 5 PM MST SUNDAY FOR COZ090.
WINTER WEATHER ADVISORY UNTIL 5 PM MST SUNDAY FOR COZ091.
HIGH WIND WATCH FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON
FOR COZ091-092.
NE...BLIZZARD WARNING UNTIL 5 PM MST SUNDAY FOR NEZ079.
WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR NEZ080.
HIGH WIND WATCH FROM 6 AM CST SUNDAY THROUGH SUNDAY AFTERNOON
FOR NEZ080-081.
&&
UPDATE...JRM
SHORT TERM...JTL
LONG TERM...RRH
AVIATION...JRMHazardous weather outlook, Feb 9, 4:37 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 337 PM MST SAT FEB 9 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101730- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 337 PM MST SAT FEB 9 2013 /437 PM CST SAT FEB 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS ARE EXPECTED EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AS THE MAIN THREAT SOUTH OF INTERSTATE 70. RAIN WILL CHANGE TO SNOW TONIGHT. WINDS WILL INCREASE AGAIN LATE TONIGHT AND BECOME NORTHWEST BEHIND A STRONG COLD FRONT...PRODUCING AREAS OF SNOW AND BLOWING SNOW WITH BLIZZARD CONDITIONS LIKELY ACROSS PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS WITH AREAS OF LIGHT SNOW AND BLOWING SNOW WITH REDUCED VISIBILITIES WILL CONTINUE THROUGH THE DAY ON SUNDAY. TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE KANSAS...NEBRASKA BORDER REGION AND NORTHEAST COLORADO. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED DURING THE DAY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Nebraska, 2013Wind Advisories in Colorado, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.